On the stability of two new two-step explicit methods for the numerical integration of second order initial value problem on a variable mesh

R.K. Mohanty, Sean McKee

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We present two novel two-step explicit methods for the numerical solution of the second order initial value problem on a variable mesh. In the case of a constant mesh the method is superstable in the sense of Chawla (1985). Numerical experimentation is provided to verify the stability analysis.

LanguageEnglish
Pages31-36
Number of pages6
JournalApplied Mathematics Letters
Volume45
Early online date22 Jan 2015
DOIs
Publication statusPublished - 31 Jul 2015

Fingerprint

Two-step Method
Initial value problems
Explicit Methods
Numerical integration
Initial Value Problem
Mesh
Experimentation
Stability Analysis
Numerical Solution
Verify

Keywords

  • damped wave equation
  • initial value problems
  • interval of periodicity
  • interval of weak stability
  • region of absolute stability
  • superstability
  • two-step explicit method
  • variable mesh

Cite this

@article{933b9a934d2941f189438f7ca446e69a,
title = "On the stability of two new two-step explicit methods for the numerical integration of second order initial value problem on a variable mesh",
abstract = "We present two novel two-step explicit methods for the numerical solution of the second order initial value problem on a variable mesh. In the case of a constant mesh the method is superstable in the sense of Chawla (1985). Numerical experimentation is provided to verify the stability analysis.",
keywords = "damped wave equation, initial value problems, interval of periodicity, interval of weak stability, region of absolute stability, superstability, two-step explicit method, variable mesh",
author = "R.K. Mohanty and Sean McKee",
year = "2015",
month = "7",
day = "31",
doi = "10.1016/j.aml.2015.01.008",
language = "English",
volume = "45",
pages = "31--36",
journal = "Applied Mathematics Letters",
issn = "0893-9659",

}

TY - JOUR

T1 - On the stability of two new two-step explicit methods for the numerical integration of second order initial value problem on a variable mesh

AU - Mohanty, R.K.

AU - McKee, Sean

PY - 2015/7/31

Y1 - 2015/7/31

N2 - We present two novel two-step explicit methods for the numerical solution of the second order initial value problem on a variable mesh. In the case of a constant mesh the method is superstable in the sense of Chawla (1985). Numerical experimentation is provided to verify the stability analysis.

AB - We present two novel two-step explicit methods for the numerical solution of the second order initial value problem on a variable mesh. In the case of a constant mesh the method is superstable in the sense of Chawla (1985). Numerical experimentation is provided to verify the stability analysis.

KW - damped wave equation

KW - initial value problems

KW - interval of periodicity

KW - interval of weak stability

KW - region of absolute stability

KW - superstability

KW - two-step explicit method

KW - variable mesh

UR - http://www.scopus.com/inward/record.url?scp=84922377366&partnerID=8YFLogxK

UR - https://www.sciencedirect.com/journal/applied-mathematics-letters

U2 - 10.1016/j.aml.2015.01.008

DO - 10.1016/j.aml.2015.01.008

M3 - Article

VL - 45

SP - 31

EP - 36

JO - Applied Mathematics Letters

T2 - Applied Mathematics Letters

JF - Applied Mathematics Letters

SN - 0893-9659

ER -